MAUDE Adverse Event Report: EXACTECH, INC. NMC FEMORAL SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. NMC FEMORAL SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 210-01-04
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: optetrak three peg cemented patella (200-02-38, (b)(6)) optetrak tray tib cemtrap 4f/4t (204-04-44, (b)(6)) stem ext flut 12mm x 11 mm (204-32-01, (b)(6)) optetrak non-modular insert tib cc sz 4 (208-24-15, (b)(6)) non exactech- hv bone cement x2.Multiple mdr reports were filed for this event, please see associated report: 1038671-2022-01482.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 87 months after a right total knee replacement procedure, the patient underwent a revision surgery to address prosthesis wear, effusion and instability.A revision operative report was provided.Post operative diagnosis noted instability and femoral component loosening.Intraoperatively the surgeon observed significant effusion and synovitis and delamination of the polyethylene component.It was noted there was no evidence of the polyethylene tibial component loosening.The surgeon observed the tibia was well fixed but there was debonding of the femoral component at the implant cement interface.No medical or surgical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely due to prosthesis wear, instability, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, instability, and femoral debonding could not be determined as there were no details regarding cementing technique or environmental conditions provided, the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NMC FEMORAL SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21401871
Report Number1038671-2025-01023
Device Sequence Number9456003
Product Code JWH
UDI-Device Identifier10885862057419
UDI-Public10885862057419
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Catalogue Number210-01-04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/25/2025
Date Device Manufactured10/02/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale